Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 87, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Apr 1, 2021, 7:59 AM CDT for Maury County, Tennessee. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2021, 7:59 AM CDT (12:59 UTC)
- Expired
- Apr 2, 2021, 7:04 AM CDT
- In force
- 23 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Maury County, TN
The radar
The Nashville radar (KOHX), 83 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Duck River at Columbia (COLT1). The gauge peaked at 29.16 ft at Apr 1, 2021, 7:00 PM CDT.
- Action stage
- 28 ft
- Minor stage
- 32 ft
- Moderate stage
- 37.5 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03599500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
875 WGUS84 KOHX 011259 FLSOHX Flood Advisory National Weather Service Nashville TN 759 AM CDT Thu Apr 1 2021 ...The National Weather Service in Nashville has issued a Flood Advisory for the following rivers in Tennessee... Duck River At Columbia affecting Maury County. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Advisory means river or stream flows are elevated, or ponding of water in urban or other areas is occurring or is imminent. Additional information is available at www.weather.gov. TNC119-020700- /O.NEW.KOHX.FL.Y.0087.210401T1259Z-210403T0600Z/ /COLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 759 AM CDT Thu Apr 1 2021 The National Weather Service in Nashville has issued a * Flood Advisory for the Duck River At Columbia. * From this morning to late Friday night. * At 7:00 AM CDT Thursday the stage was 27.7 feet and rising. * Action stage is 28.0 feet. * Flood stage is 32.0 feet. * Forecast...The river is expected to rise to a crest of 30.5 feet this evening. * Impact...At 32.0 feet, Flood waters overflow the banks and low lying areas near Columbia begin to flood. && LAT...LON 3565 8732 3577 8721 3563 8682 3552 8689 $$ 27
2 follow-up statements
008 WGUS84 KOHX 020515 FLSOHX Flood Advisory National Weather Service Nashville TN 1215 AM CDT Fri Apr 2 2021 ...The Flood Advisory continues for the following rivers in Tennessee... Duck River At Columbia affecting Maury County. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Advisory means river or stream flows are elevated, or ponding of water in urban or other areas is occurring or is imminent. Stay tuned to further developments by listening to your local radio, television, or NOAA Weather Radio for further information. Additional information is available at www.weather.gov. TNC119-022315- /O.CON.KOHX.FL.Y.0087.000000T0000Z-210403T0600Z/ /COLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1215 AM CDT Fri Apr 2 2021 ...The Flood Advisory remains in effect... The Flood Advisory continues for the Duck River At Columbia. * Until late tonight. * At 11:00 PM CDT Thursday the stage was 29.0 feet and rising. * Action stage is 28.0 feet. * Flood stage is 32.0 feet. * Forecast...The river is expected to rise to a crest of 30.5 feet early this morning. * Impact...At 32.0 feet, Flood waters overflow the banks and low lying areas near Columbia begin to flood. && LAT...LON 3565 8732 3577 8721 3563 8682 3552 8689 $$ 07
985 WGUS84 KOHX 021204 FLSOHX Flood Advisory National Weather Service Nashville TN 704 AM CDT Fri Apr 2 2021 ...The Flood Advisory is cancelled for the following rivers in Tennessee... Duck River At Columbia affecting Maury County. TNC119-021315- /O.CAN.KOHX.FL.Y.0087.000000T0000Z-210402T1204Z/ /COLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 704 AM CDT Fri Apr 2 2021 ...The Flood Advisory for the Duck River At Columbia has been cancelled... The Flood Advisory is cancelled for the Duck River At Columbia. * At 6:00 AM CDT Friday the stage was 27.7 feet and falling. * Flood stage is 32.0 feet. * Forecast...The river is expected to continue falling through the day. && LAT...LON 3565 8732 3577 8721 3563 8682 3552 8689 $$ 27
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Apr 1, 6:13 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 1, 6:13 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Nashville TN 613 AM CDT Thu Apr 1 2021 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... Clear skies overnight with a northerly wind will lead to areas of patchy frost. High temperatures today will be cold for this time of year with highs only in the 40s to near 50 next to the Alabama state line. Even with sunny skies the cold will be felt thanks to the breezy north wind. Excellent radiational cooling tonight will plummet the area into a hard freeze with low temperatures in the 20s and maybe even upper teens for low lying locations of the plateau. Tomorrow it will be a few degrees warmer and with the high overhead not as breezy. Another frosty morning expected on Saturday. Will need an additional headline but being fourth period will let the day shift issue this once the current frost advisory expires. Past Saturday the high begins to shift east and the wind will turn more southerly. This will allow for warm air advection and temperatures will warm up each day well into the extended forecast. Highs could even reach around 80 by Wednesday. It will also stay dry through Wednesday. Around this time frame the extended models disagree. The GFS is faster and more northward with moving a low out the Pacific Northwest and tries to bring a front into the Ohio Valley by Thursday. The EURO and Canadian don/t depict the atmosphere quite the same way. && .AVIATION... 12Z TAF DISCUSSION. VFR. Northwest winds 10 knots or less this morning will increase to 12-20 kts with gusts to 25 kts after 14Z. Winds will subside again after 02/02-03Z. SKC this morning with scattered low level stratocumulus developing this afternoon. && .OHX WATCHES/WARNINGS/ADVISORIES... Hard Freeze Warning from 10 PM this evening to 9 AM CDT Friday for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys- Jackson-Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton- Perry-Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. Freeze Warning until 9 AM CDT this morning for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......12 AVIATION........Shamburger
Hazardous weather outlook, Apr 1, 5:00 AM CDT, 2 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CDT Thu Apr 1 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-021000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CDT Thu Apr 1 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Flooding along many rivers and streams will continue today and tonight. Freezing temperatures and patchy frost will form toward daybreak this morning. A Freeze Warning is in effect across the area for early this morning. Precautions should be taken for any sensitive vegetation. It will be even colder tonight...and a hard freeze warning has been issued. Precautions should be taken for outside pipes...pets...and sensitive vegetation. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Rivers will remain elevated with some sites remaining in flood or advisory stage through the weekend. A Hard Freeze Warning is in effect through daybreak Friday. Precautions should be taken for outside pipes...pets...and sensitive vegetation. Another frosty night is expected Friday night into Saturday. Precautions should be taken for any sensitive vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 12
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:40 PM CDT | River Flood Warning | OHX | Perry, Wayne | 6 days |
| Mar 31, 9:28 PM CDT | River Flood Advisory | OHX | Giles | 16 hr |
| Apr 1, 4:40 AM CDT | River Flood Warning | OHX | Perry | 36 hr |
| Apr 1, 4:44 AM CDT | River Flood Advisory | OHX | Giles | 19 hr |
| Apr 1, 1:04 PM CDT | River Flood Warning | OHX | Giles | 26 hr |
| Apr 1, 1:13 PM CDT | Freeze Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 44 hr |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.